Stopping medication : I’ve decided to stop... - HIV Partners

HIV Partners
1,789 members606 posts

Stopping medication

JordanKyy14
JordanKyy14
9 Replies

I’ve decided to stop taking my medication because I’m very tired and it’s making me too fat from 68kgs I’m now 115kgs I have anger every time I’m taking this medication

9 Replies
oldestnewest
pauldecle
pauldecleAdministrator

Dear Jordan

I would beg you to reconsider this. Please tell us more about your situation what medication are you on. Have you talked to your doctor about just how much your gaining weight is affecting your quality of life? You could also ask at your clinic to see a dietician to see if they can help.

If I recall correctly this is your first treatment combination so you should have a lot of other treatment options that might work better for you.

If you would like to speak to someone about this issue you can call the i-Base treatment advice line or post them a question online. You can call them Mon-Wed 12-4pm on 0808 800 6013 or email them using questions@i-base.org.uk

What ever you decide it is up to you but please talk to your medical team before you make your decision.

As Always,

Kind Regards,

Paul.

1 like
Reply
JordanKyy14

Hi Paul I’m taking Truvada and Tivicay I did spoke to the doctor and dietician before it was 2 months ago and my weight was on 105 kgs now I’m on 120kgs and I don’t eat a lot this is causing depression in my life yesterday I called the clinic but they couldn’t get hold the dietician now I’m tired I look so horrible I feel like I can’t live like this.

Reply
Mab0503

If I might ask what medication you are on that is making you tired and gaining weight? If you are experiencing these side effects there are many other drugs you might ask your doctor about that do not have your side effects you are experiencing

Reply
JordanKyy14
JordanKyy14
in reply to Mab0503

Truvada and Tivicay

Reply
Mab0503
Mab0503
in reply to JordanKyy14

I am very familar with truvada and this med should not have the side effects. I am not sure about tivicay I would definitely notify your doctor about the side effects you are having. To the best of my knowledge you should not gain weight from the hiv meds. Are you on any other medications? But do not stop taking your hiv meds and talk to your doctor as there are many other hiv meds that you can take. Hope everything works out for you. Take care.

Mark

Reply
Mab0503

Where are you located just curious as you gave your weights in metrics

Reply
JordanKyy14
JordanKyy14
in reply to Mab0503

Thanks Mark I’m in Ireland 🇮🇪

Reply
Griffon

Hi Jordan , I am on the same drug combination as yourself , I have to be on this combination because I also have Hep B as well .

In the eight years I have been on this medication my weight has slowly crept up by 15kg over the time span . This is mainly due to having a healthy appetite and activity levels slowing down with advancing age .

It is quite possible that your weight gain is not due to medication , but other factors , possibly even genetic .

As others have said , DO NOT come off medication - if you do you will become ill and then you will loose weight because you are dying !

Reply
LivingwellwHIV
LivingwellwHIVAmbassador

Hello Jordan,

It sounds like you're really struggling to manage with your medication and body size/shape. Can I suggest a service that you can call and speak to someone for support? I am sure no matter where in Ireland you might be, they can put you in touch with other people living with HIV that may be able to provide you with support and others that may have had similar experiences.

positivelifeni.com

I hope this is some help to you.

All The Best,

James

Reply

You may also like...